MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED; PROSTHESIS, EXTREMITIES
Catalog Number 00840001407
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Unintended Movement (3026); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item# 00840004410; lot# 63989902, item# 00840009000; lot# 64093871, item# 00840009400; lot# 64083061.Report source: foreign - event occurred in (b)(6).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a hinge-type elbow arthroplasty is present and alignment is anatomic.There is no fracture.There is extensive lucency along the elbow implant extending through the stem and the implant appears radiographically loose.There is faint lucency along the distal aspect of the humeral implant but no lucency along the humeral stem.Osseous proliferation is noted at the distal humerus and proximal ulna and may be associated with impingement.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.A contributing factor to the loosening is the impingement, however, it could not be confirmed whether the bone growth happened over time or inadequate bone was removed in the initial surgery as op notes and radiographs directly post-op of the initial surgery were not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient was revised approximately three (3) months post-implantation due to loosening caused by a bony impingement as a result of the original surgery technique.Attempts have been made and no further information has been provided.

Brand Name
ULNAR COMPONENT PLASMA SPRAYED
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12239619
Report Number0001822565-2021-02113
Device Sequence Number4848187
Product Code JDC
UDI-Device Identifier00889024271227
UDI-Public(01)00889024271227(17)280930(10)64017606
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840001407
Device Lot Number64017606
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Initial Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR